Alert archive / California / Wind Advisories in 2011

Wind Advisory 22, NWS Hanford, CA

April 21, 2011

NWS Hanford, CA issued this wind advisory at Apr 21, 2011, 2:06 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 2:06 PM PDT (21:06 UTC)
Expired
Apr 21, 2011, 7:57 PM PDT
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS76 KHNX 212106
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
206 PM PDT THU APR 21 2011

...GUSTY WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT...

.A LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO THE KERN COUNTY
MOUNTAINS AND DESERT. THE STRONGEST WINDS WILL BE THROUGH AND
BELOW FAVORED PASSES AND CANYONS. THE WINDS WILL SUBSIDE LATER
THIS EVENING.

CAZ095-098-099-220400-
/O.NEW.KHNX.WI.Y.0022.110421T2106Z-110422T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
206 PM PDT THU APR 21 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERT.

* WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM
  STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT
  LIMITED TO...14...58...178 AND U.S. 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MENDENHALL

WEATHER.GOV/HANFORD
1 follow-up statement
591 
WWUS76 KHNX 220257
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
757 PM PDT THU APR 21 2011


CAZ095-098-099-220400-
/O.CAN.KHNX.WI.Y.0022.000000T0000Z-110422T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
757 PM PDT THU APR 21 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

WEST TO SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH IN MOST
AREAS. THERE MAY STILL BE A FEW LOCALIZED GUSTS TO 40 MPH THROUGH
AND BELOW PASSES THE REST OF THE EVENING...ELSEWHERE WINDS WILL
CONTINUE TO DIMINISH.


$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:55 AM PDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 21, 9:55 AM PDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
955 AM PDT THU APR 21 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS CALIFORNIA
TODAY BRINGING SCATTERED SHOWERS TO THE MOUNTAIN AND FOOTHILL AREAS.
DRY CONDITIONS WILL RETURN AREA WIDE ON FRIDAY AS HIGH PRESSURE
BUILDS OVER THE STATE. THIS WILL BE FOLLOWED BY ANOTHER WEAK STORM
SYSTEM THAT WILL BRING A CHANCE OF SHOWERS TO THE SIERRA AND IN THE
VALLEY FROM FRESNO COUNTY NORTH OVER THE WEEKEND. THE REMAINDER OF
THE CENTRAL CALIFORNIA INTERIOR IS EXPECTED TO REMAIN DRY.

&&

.DISCUSSION...SATELLITE WATER VAPOR IMAGERY SHOWS THE UPPER SHORT
WAVE TROUGH BEGINNING TO SHIFT EAST OVER NEVADA. SCATTERED LIGHT
SHOWERS ARE CONFINED TO THE SOUTHERN SIERRA AND ADJACENT FOOTHILLS
AND EXPECT OROGRAPHICS TO HELP CONTINUE SOME SHOWERS THROUGH THE
EARLY AFTERNOON. HAVE UPDATED FORECAST TO REDUCE POPS TO CHANCE
ACROSS THESE AREAS AND TO REMOVE SHOWERS FROM THE SAN JOAQUIN
VALLEY. VISIBLE SATELLITE SHOWS SOME SOME BREAKS IN THE CLOUDS
OVER THE SJ VALLEY...BUT EXPECT PARTLY TO MOSTLY CLOUDY CONDITIONS
TO PREVAIL WITH PLENTY OF LOW LEVEL MOISTURE. WINDS ARE GUSTING
ACROSS THE KERN COUNTY MOUNTAINS AND DESERT BUT ARE GENERALLY
EXPECTED TO REMAIN BELOW ADVISORY LEVELS BEFORE TAPERING OFF THIS
EVENING. UPDATED GRIDS AND PRODUCTS HAVE BEEN ISSUED.

&&

.PREV DISCUSSION... /ISSUED 413 AM PDT THU APR 21 2011/

DISCUSSION...
SCATTERED SHOWERS HAVE CONTINUED OVER THE SIERRA ZONES AND
FOOTHILLS NORTH OF TULARE COUNTY DURING THE OVERNIGHT HOURS AS
ANOTHER SHORTWAVE IMPULSE DROPS INTO NORTHERN/CENTRAL CALIFORNIA.
ASSOCIATED INSTABILITY HAS BEEN SUFFICIENT TO INITIATE A FEW
LIGHTNING STRIKES IN SOME OF THE HEAVIER SHOWERS. EXPECT CONTINUED
PRECIPITATION CHANCES TODAY AS THE SHORTWAVE TROUGH MOVES
THROUGH...MAINLY OVER THE SIERRA ZONES. MODELS SHOW THE INSTABILITY
TRENDING DOWNWARD THROUGH THE MORNING AND ADDITIONAL LIGHTNING
LOOKS LESS LIKELY. SOME OF THE SHOWERS HAVE PRODUCED LOCALIZED MODERATE
PRECIP BUT QPF WITH THE ACTIVITY TODAY IS PROGGED TO RANGE FROM
JUST A FEW HUNDREDTHS IN THE LOWER LEVELS TO NO MORE THAN A FEW
TENTHS AT THE HIGHER ELEVATIONS...PROVIDING JUST A FEW INCHES OF
SNOW ABOVE THE SNOW LEVEL WHICH WILL RUN AROUND 6500 TO 7000 FEET.

PRECIPITATION SHOULD COME TO AN END BY THIS EVENING AS THE TROUGH
PULLS OUT OF THE REGION BUT BY FRIDAY NIGHT ADDITIONAL SHORTWAVE
ENERGY WILL MOVE INTO THE WEST COAST RETURNING PRECIPITATION
CHANCES TO MAINLY THE SIERRA ZONES THROUGH THE WEEKEND. A PACIFIC
RIDGE THEN BUILDING INTO THE REGION WILL PROVIDE DRIER CONDITIONS
THROUGH MIDWEEK.

THE PASSING SYSTEM TODAY WILL PRODUCE INCREASED GUSTY WINDS
OVER THE KERN COUNTY MOUNTAIN AND DESERT AREAS INTO THE
EVENING...BUT EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA.
A SPECIAL WEATHER STATEMENT CONTINUES TO HIGHLIGHT THE EXPECTED
WINDS.

TEMPERATURES SHOULD HOVER NEAR CLIMO THROUGH THE WEEKEND WITH THE
PASSING DISTURBANCES BEFORE TRENDING UPWARD A FEW DEGREES BELOW
THE BUILDING RIDGE.

&&

.AVIATION...
MVFR CEILINGS WILL PREVAIL ALONG THE WEST SLOPES OF THE SIERRA
THROUGH 04Z FRIDAY WITH LOCAL IFR IN ISOLATED SHOWERS. AREAS OF
MVFR CEILINGS CAN BE EXPECTED IN THE SIERRA FOOTHILLS AND ALONG
THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH 18Z
FRIDAY.  VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL
CALIFORNIA INTERIOR THROUGH 18Z FRIDAY. ADDITIONALLY...LOCAL WIND
GUSTS IN EXCESS OF 35 KNOTS WILL OCCUR BELOW THE MOUNTAIN PASSES
OF KERN COUNTY AND ALONG THE SIERRA CREST UNTIL 04Z FRIDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DCH/JEB
AVN/FW...DURFEE
SYNOPSIS...MENDENHALL

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Apr 21, 12:11 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1211 PM PDT THU APR 21 2011

CAZ095-098-099-220300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1211 PM PDT THU APR 21 2011

...GUSTY WINDS TODAY IN THE KERN COUNTY MOUNTAINS AND DESERTS...

LOW PRESSURE PASSING NORTH OF KERN COUNTY WILL CONTINUE TO PRODUCE
GUSTY WINDS THROUGH THIS EVENING. WINDS WILL BE STRONGEST THROUGH
AND BELOW THE FAVORED PASSES AND CANYONS...INCLUDING THE MOJAVE
AREA...TEHACHAPI AND WALKER PASSES. THIS INCLUDES THE HIGHWAYS 14
AND 58 CORRIDORS NORTH OF ROSAMOND AND EAST OF TEHACHAPI, RESPECTIVELY.
GUSTY WEST WINDS OF UP TO 45 MPH WILL BE POSSIBLE AT TIMES THROUGH
THE EVENING.

DCH

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.